# SDR 2022FA0000549

- Difficulty date: September 26, 2022
- Submitted: September 26, 2022
- Operation: General aviation
- Aircraft: N285DS
- Make and model: Diamon DA 40
- Aircraft serial: 40285
- Aircraft time: 5,210 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: None
- Part number: D4132232033B
- Condition: Chafed
- Location: Nlg Damper Rod
- Part time: 5,210 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSPECTION FOUND NLG DAMPER ROD P/N D41-3223-20-33B CHAFFED 1.2 INCHES FROM THE BOTTOM TO 3.1 INCHES FROM THE BOTTOM OF THE ROD. CHAFFED AREA REDUCED DIAMETER OF ROD BY 25 PERCENT. FAILURE OF THIS ROD WOULD RESULT IN NLG LEG COMING LOOSE FROM ATTACHMENT POINT AND POSSIBLY FALLING DOWN UPON TAKEOFF.
